Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 145, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 7, 2010, 10:10 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2010, 10:10 PM CST (04:10 UTC)
- Expired
- Dec 8, 2010, 1:45 AM CST
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
966
WGCA52 TJSJ 080410
FFWSJU
PRC047-101-143-145-081000-
/O.NEW.TJSJ.FF.W.0145.101208T0410Z-101208T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1210 AM AST WED DEC 8 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
MOROVIS
VEGA ALTA
VEGA BAJA
* UNTIL 600 AM AST
* AT 1157 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS CAUSED
SHARP RISES ON THE CIBUCO RIVER AT VEGA BAJA. THE LATEST USGS
READING AT THE CIBUCO RIVER INDICATED THE RIVER AT 8.19 FEET AND
RISING RAPIDLY AND FLOOD STAGE IS 15 FEET. LATEST PROJECTIONS ARE
THAT THE RIVER WILL CREST TO AROUND 16.5 FEET.
AT 16 FEET...THE RIVER FLOODS ROUTE 2...675 AND 676 IN VEGA BAJA AND
VEGA ALTA. ROUTES 160...686...687...689...626 IN VEGA ALTA AND
MOROVIS ALSO FLOOD. FATIMA AND COREA SECTORS IN VEGA ALTA ALSO
FLOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1840 6642 1849 6639 1848 6634 1841 6633
1828 6634 1828 6635 1830 6639 1832 6643
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
124
WGCA72 TJSJ 080745
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
345 AM AST WED DEC 8 2010
PRC047-101-143-145-080753-
/O.CAN.TJSJ.FF.W.0145.000000T0000Z-101208T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-VEGA ALTA PR-VEGA BAJA PR-
345 AM AST WED DEC 8 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VEGA BAJA...VEGA
ALTA...MOROVIS AND COROZAL MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME. IN ADDITION...LATEST USGS
READINGS INDICATE THAT THE RIO CIBUCO HAS CRESTED AND IS NOW
FALLING. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1840 6642 1849 6639 1848 6634 1841 6633
1828 6634 1828 6635 1830 6639 1832 6643
$$
OMS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 8:45 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 7, 8:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1045 PM AST TUE DEC 7 2010 .UPDATE...AT THIS MOMENT VERY MOIST AN UNSTABLE CONDITIONS PREVAILED ACROSS THE LOCAL REGION THIS EVENING. SATELLITES AND RADAR OBS ARE SHOWING CLOUDY SKIES AND SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE COASTAL WATERS. SOME OF THESE SHOWERS AND THUNDERSTORMS PRODUCED HEAVY RAINFALL ACROSS PARTS OF PUERTO RICO EARLY THIS EVENING. THIS SHOWER AND THUNDERSTORM ACTIVITY MAY HAVE DROPPED OVER 3 INCHES OF RAIN IN A FEW LOCAL AREAS ACROSS ARECIBO...UTUADO...MANATI AND YABUCOA. OTHER AREAS OF LAS PIEDRAS...CIALES...MOROVIS AND VEGA BAJA RECEIVED AT LEAST 2 INCHES. A BROAD TROUGH REMAINS OVER THE WESTERN ATLANTIC SUSTAINING AN INVERTED LOW LEVEL TROUGH ACROSS THE LOCAL REGION. THIS TROUGH WILL CONTINUE TO INDUCE MOISTURE CONVERGENCE ACROSS THE LOCAL ISLANDS... WHERE SATELLITE DERIVED PWAT ESTIMATES VALUES ABOVE 2 INCHES. IT ALSO COINCIDES WITH THE LATEST TJSJ SOUNDING AND THE GPS-MET DATA THAT INDICATED 2.08 AND 2.1 INCHES OF PWAT RESPECTIVELY. THE COMBINATION OF THIS HIGH MOISTURE CONTENT AND THE SUBTROPICAL JET MAXIMA LOCATED JUST NORTH OF PUERTO RICO WILL FAVOR THE DEEPER CONVECTION ACROSS PUERTO RICO AND THE LOCAL ISLANDS DURING THE NEXT COUPLE OF DAYS. SOME MINOR CHANGES WERE DONE TO THE PREVIOUS FORECAST PACKAGE TO INCREASE THE POP'S IN FEW ZONES. && .AVIATION...BKN-OVC LOW TO MID LVL CLOUD LAYERS BTW 020-100K FT WILL CONTINUE ACROSS THE FLYING AREA AT LEAST THROUGH 08/06Z...BCMG SCT-BKN THEREAFTER. HOWEVER...TEMPO MVFR CONDS XPCTD EN ROUTE DUE TO PASSING SHRA AND ISOLD TSRA ASSOCIATED WITH LOW LEVEL TROUGH MOVING ACROSS THE REGION. ALSO...TEMPO MOUNTAIN TOP OBSCURATIONS OVR ERN INTERIOR SECTION OF PR... DUE TO PASSING LOW CLDS AND SHRA TIL 08/12Z. PREVAILING VFR CONDS EXPECTED AT LOCAL TAF SITE...HOWEVER PASSING SHOWERS MAY BRING TEMPO MVFR CONDS AT TISX... TIST...AND TJSJ...TJNR MAINLY BTWN 08/06Z-08/12Z. ELSEWHERE VFR CONDS XPCTD. && .PREV DISCUSSION... /ISSUED 258 PM AST TUE DEC 7 2010/ SYNOPSIS...GENERALLY UNSETTLED WEATHER IS EXPECTED TO DEVELOP ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS TODAY...AND PERSIST THROUGH AT LEAST THE END OF THE WEEK. DISCUSSION...CLOUDY CONDITIONS PREVAILED TODAY ACROSS THE LOCAL FORECAST AREA...BUT AFTER 2 PM SHOWERS AND THUNDERSTORMS STARTED TO DEVELOP ALONG THE CORDILLERA CENTRAL AND EL YUNQUE. THESE SHOWERS GENERATED RAINFALL ACCUMULATIONS OF AROUND 1 INCH. MOST OF THE SHOWERS WILL DISSIPATE BEFORE SUNSET BUT UPPER LEVEL CONDITIONS ARE FAVORABLE FOR SOME OF THESE SHOWERS TO LAST THROUGH THE EVENING HOURS. DEEP TROPICAL MOISTURE CONTINUED TO MOVE THE LOCAL AREA INCREASING THE CLOUD AND SHOWERS COVERAGE. WE WILL BE UNDER THE INFLUENCE OF THIS MOISTURE AREA THROUGH THE INCOMING WEEKEND. ALSO...SHORT WAVE PERTURBATIONS WILL CONTINUE TO STREAM ACROSS THE THE LOCAL FORECAST AREA. THIS MIGHT BE ENOUGH TO TRIGGER DEEP CONVECTIVE CELLS ACROSS THE FORECAST AREA THROUGH AT LEAST FRIDAY AVIATION...PREVAILING VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES REST OF TODAY AND THIS EVENING. HOWEVER...INCREASING MVFR/LOCAL IFR CONDITIONS AND MOUNTAIN OBSCURATIONS ARE EXPECTED TO DEVELOP ACROSS THE LOCAL ISLANDS IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. MARINE...NORTHERLY SWELLS WILL MAINTAIN ROUGH AND HAZARDOUS SEA CONDITIONS ACROSS MUCH OF THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES FOR THE NEXT SEVERAL DAYS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL ATLANTIC WATERS OF PUERTO RICO. MARINERS SHOULD EXERCISE CAUTION FOR THE NEAR SHORE ATLANTIC AND LOCAL PASSAGES. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 82 73 83 / 40 50 50 40 STT 74 84 76 85 / 50 30 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/11
Hazardous weather outlook, Dec 7, 4:03 AM CST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 603 AM AST TUE DEC 7 2010 AMZ710>745-PRZ001>013-081015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 603 AM AST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE WILL CONTINUE TO SURGE NORTH TODAY AND TONIGHT. THIS MOISTURE WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL WIND CONDITIONS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...SOME LOCALIZED HEAVY RAINFALL AND MINOR URBAN FLOODING ARE POSSIBLE. A COMBINATION OF LONG PERIOD...NORTHEAST AND NORTHWEST SWELLS WILL MAINTAIN ROUGH AND HAZARDOUS SEA CONDITIONS ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TONIGHT. WHILE BREAKING WAVE HEIGHTS ARE EXPECTED TO REMAIN JUST BELOW THE 10 FOOT HIGH SURF ADVISORY CRITERIA...DANGEROUS RIP CURRENTS ARE LIKELY ALONG THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP TROPICAL MOISTURE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS THROUGH AT LEAST WEDNESDAY. THIS MOISTURE WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL WIND CONDITIONS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. SOME ADDITIONAL LOCALIZED HEAVY RAINFALL AND MINOR URBAN FLOODING ARE POSSIBLE. A COMBINATION OF LONG PERIOD...NORTHEAST AND NORTHWEST SWELLS WILL MAINTAIN ROUGH AND HAZARDOUS SEA CONDITIONS ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES FOR WEDNESDAY AND THURSDAY. WHILE BREAKING WAVE HEIGHTS ARE EXPECTED TO REMAIN JUST BELOW THE 10 FOOT HIGH SURF ADVISORY CRITERIA...DANGEROUS RIP CURRENTS ARE LIKELY ALONG THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-081015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 603 AM AST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE WILL CONTINUE TO SURGE NORTH TODAY AND TONIGHT. THIS MOISTURE WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL WIND CONDITIONS...TO PRODUCE SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...SOME LOCALIZED HEAVY RAINFALL AND MINOR URBAN FLOODING ARE POSSIBLE. A COMBINATION OF LONG PERIOD...NORTHEAST AND NORTHWEST SWELLS WILL MAINTAIN ROUGH AND HAZARDOUS SEA CONDITIONS ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TONIGHT. WHILE BREAKING WAVE HEIGHTS ARE EXPECTED TO REMAIN JUST BELOW THE 10 FOOT HIGH SURF ADVISORY CRITERIA...DANGEROUS RIP CURRENTS ARE LIKELY ALONG THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP TROPICAL MOISTURE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS THROUGH AT LEAST WEDNESDAY. THIS MOISTURE WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL WIND CONDITIONS...TO PRODUCE SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS ACROSS THE LOCAL ISLANDS. SOME ADDITIONAL LOCALIZED HEAVY RAINFALL AND MINOR URBAN FLOODING ARE POSSIBLE. A COMBINATION OF LONG PERIOD...NORTHEAST AND NORTHWEST SWELLS WILL MAINTAIN ROUGH AND HAZARDOUS SEA CONDITIONS ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES FOR WEDNESDAY AND THURSDAY. WHILE BREAKING WAVE HEIGHTS ARE EXPECTED TO REMAIN JUST BELOW THE 10 FOOT HIGH SURF ADVISORY CRITERIA...DANGEROUS RIP CURRENTS ARE LIKELY ALONG THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:36 PM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Dec 7, 10:28 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Dec 7, 11:02 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Dec 8, 12:02 PM CST | Areal Flood Advisory | JSJ | 115 min | |
| Dec 8, 2:25 PM CST | Small Craft Advisory | JSJ | 56 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.